MAUDE Adverse Event Report: MDT SOFAMOR DANEK PUERTO RICO MFG CD HORIZON SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL

MDT SOFAMOR DANEK PUERTO RICO MFG CD HORIZON SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Catalog Number 7577550
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/12/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the patient underwent spinopelvine fixation surgery.Post-operatively, as the screw was being explanted, the screw was broken in the upper part.The shaft from the screw is still in the pelvic region of the patient.The product came in contact with the patient.The patient has achieved solid fusion.No patient complications were reported.The screw was being explanted since the patient had achieved fusion.
 
Additional Manufacturer Narrative
Product analysis: visual and microscopic inspection confirmed the screw has broken right below the retaining ring of the screw.The lower threaded portion was not returned.Microscopic examination of the fracture surface identified a fairly flat fracture surface and gently convex progressive striations through the cross-sectional area of the bone screw.The bone screw has been angulated and will not return to the original position in the crown of the screw.Visual inspection also confirmed witness marks where the rod was seated in the saddle of the screw.The location of the fracture at the base of the connector head, the fracture surface angulation relative to the thread axis, absence of thread damage and direction of shear lines are consistent with torsional overload.If information is provided in the future, a supplemental report will be issued.

Brand Name
CD HORIZON SPINAL SYSTEM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Manufacturer (Section D)
MDT SOFAMOR DANEK PUERTO RICO MFG
barrio marianna rd 909, km0.4
humacao PR 00792
MDR Report Key8402879
Report Number1030489-2019-00244
Device Sequence Number19313400
Product Code KWP
UDI-Device Identifier00885074032115
UDI-Public00885074032115
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K032265
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number7577550
Device Lot NumberH5322053
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/24/2019
Initial Date Received by Manufacturer 02/12/2019
Supplement Date Received by Manufacturer04/24/2019
Initial Report FDA Received Date03/08/2019
Supplement Report FDA Received Date05/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age54 YR
Patient Weight60